Ohio, 2019Flash Flooding and Flooding in Ohio, July 7, 2019
July 7, 2019 · NWS PBZ · 13 events in 4 counties and zones
A weak cold front brought showers and storms across the region on July 7th. 9 inch range, low level wind shear, and saturated soils were the factors which contributed to an environment supportive of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front brought showers and storms across the region on July 7th. Precipitable water values in the 1.7 to 1.9 inch range, low level wind shear, and saturated soils were the factors which contributed to an environment supportive of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 7, 3:01 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 3:01 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
401 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A weak cold front will slide across the today with more showers and
storms giving way to drier air and decreased rain chance for the
start of the new work-week.
&&
.NEAR TERM /THROUGH MONDAY/...
Early Afternoon Update...
Slow-moving showers will continue to cause problems across the
region this afternoon and evening as a weak cold front moves south.
With CAPE values currently ranging from 1400 to 2200 J/kg and PWAT
values between 1.75 to 2.00, storms have the potential from high
rainfall rates of 1-2" per hour if they stall.
Showers are expected to stay focused near the ridges overnight and
into Monday morning as the boundary repositions further south. Fog
is forecasted to develop during the early morning hours for areas
south of I-70, where weak surface winds and high relative humidity is
expected to linger. The majority of the region is expected to finally
experience some dry weather late Monday as a surface high pressure
expands over the Great Lakes.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Building high pressure is expected to push the front south of the
area by Monday night; however, low level moist flow south of PA may
produce some isolated showers or a few thunderstorms. Areas from
Pittsburgh to the north and west should remain dry.
With an upper-level ridge axis moving over the East Coast, and the
surface high pressure expecting to stay across the region into
Wednesday, above average temperatures are forecasted during this time
period.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As the surface high pressure weakens, generalized rain chances
return by Thursday as shortwave energy advances out of the Midwest,
with drier weather returning by Friday.
Frontal passage will moderate mid week warmth back toward the
averages by weeks end.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Showers and thunderstorms will increase in coverage this afternoon,
with some lingering MVFR cigs expected to finally rise to VFR
conditions. While MVFR vis will be possible in any moderate/heavy
storm, have not added tempo groups to every forecast to account for
this. Coverage in rain should begin to decrease by evening, and have
switched most sites to VCSH mention. Wind tonight should be a bit
stronger than last night, which may help to reduce the widespread
nature of IFR restrictions by keeping air more mixed. Have already
included IFR visibilities at PIT, where heavier rain already
occurred today, and MGW, where rain should last the longest this
afternoon/evening. Conditions should slowly rise to MVFR through
Monday morning.
.Outlook...
Widespread restrictions are possible late Wednesday with a approaching
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 10 PM EDT this evening for MDZ001.
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ014>016-
020>023-029-031-073>076.
WV...Flash Flood Watch until 10 PM EDT this evening for WVZ001>004-012-
021-509>514.
&&Hazardous weather outlook, Jul 7, 11:11 AM EST, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1211 PM EDT Sun Jul 7 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-081615-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Butler-Clarion-
Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-
Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1211 PM EDT Sun Jul 7 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms may produce localized heavy rainfall this
afternoon and evening. The rainfall could produce isolated flash
flooding, especially in areas that receive multiple storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ007>009-013-081615-
Mercer-Venango-Forest-Lawrence-
1211 PM EDT Sun Jul 7 2019
This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms may produce localized heavy rainfall this
afternoon and evening. The rainfall could produce isolated flash
flooding, especially in areas that receive multiple storms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 3:08 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD SYKESVILLE 41.05N 78.82W
07/07/2019 JEFFERSON PA 911 CALL CENTER
PARADISE ROAD 2900 SECTION CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER PBZ1902607
98Local storm report, Jul 7, 3:29 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 2 N HICKORY 40.32N 80.32W
07/07/2019 WASHINGTON PA 911 CALL CENTER
BLOCK WATER DAM ROAD IS CLOSED DUE TO HIGH WATER
0426 PM FLASH FLOOD 2 SE ATLASBURG 40.32N 80.36W
07/07/2019 WASHINGTON PA 911 CALL CENTER
1000 BLOCK OF STATE ROUTE 18 ROADWAY FLOODED ON THE
SMITH AND MT PLEASANT TWP LINE
&&
EVENT NUMBER PBZ1902608
EVENT NUMBER PBZ1902609
98Local storm report, Jul 7, 4:21 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD 1 NW LAUGHLINTOWN 40.22N 79.21W
07/07/2019 WESTMORELAND PA 911 CALL CENTER
STREET FLOODED AT THE 1400 BLOCK OF US 30.
&&
EVENT NUMBER PBZ1902610
JFLocal storm report, Jul 7, 4:23 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 2 WNW LAUREL MOUNTAIN 40.22N 79.22W
07/07/2019 WESTMORELAND PA 911 CALL CENTER
INTERSECTION OF STATE ROUTE 381 AND ROUTE 30 CLOSED DUE
TO HIGH WATER AND ITS STILL RISING.
&&
EVENT NUMBER PBZ1902611
98Local storm report, Jul 7, 4:49 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD LIGONIER 40.24N 79.24W
07/07/2019 WESTMORELAND PA 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER. US 30 SHUT DOWN
EAST OF TOWN
&&
EVENT NUMBER PBZ1902612
98Local storm report, Jul 7, 5:07 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD GLENCOE 40.01N 80.89W
07/07/2019 BELMONT OH EMERGENCY MNGR
REPORT OF CAR POTENTIALLY SWEPT AWAY BY FLOOD WATERS.
PEOPLE REMAIN STUCK IN CAR.
&&
EVENT NUMBER PBZ1902613
JFEvent by event
9 flash flood, 2 flood, 2 heavy rain. Local standard time, as filed.
Flash Flood, Belmont
- When
- July 7, 5:07 PM EST to 6:30 PM EST
- Where
- Belmont County, 0.87 mi SW of Glencoe to 0.59 mi SW of Glencoe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.010, -80.890
A local emergency manger reported an empty parked car was swept away in flood waters.
Flash Flood, Belmont
- When
- July 7, 5:15 PM EST to 6:30 PM EST
- Where
- Belmont County, 0.87 mi NW of Barton to 0.69 mi S of Barton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.110, -80.840
A local emergency manager reported that Pike Street and Barton Crescent Road closed due to flooding.
Flash Flood, Belmont
- When
- July 7, 5:20 PM EST to 6:30 PM EST
- Where
- Belmont County, 0.87 mi SE of Jacobsburg to 1.68 mi S of Jacobsburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.960, -80.890
A citizen reported that Pike Creek was out of its banks and flooding into Pike Creek Road.
Flood, Columbiana
- When
- July 7, 5:26 PM EST to 6:30 PM EST
- Where
- Columbiana County, 0.52 mi W of Summitville to 1.18 mi N of Summitville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.680, -80.890
A social media report indicated that Fine Road was flooded.
Flash Flood, Belmont
- When
- July 7, 5:30 PM EST to 6:30 PM EST
- Where
- Belmont County, 1.22 mi SW of Glencoe to 0.87 mi SSW of Glencoe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.009, -80.898
The local emergency manger reported that State Route 149 was closed due between Glencoe and Neffs due to flooding.
Flash Flood, Belmont
- When
- July 7, 5:30 PM EST to 6:30 PM EST
- Where
- Belmont County, 2.14 mi NNW of Stewartsville to 2.19 mi N of Stewartsville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.050, -80.860
The local emergency manager reported Willow Grove Road closed due to flooding.
Flash Flood, Belmont
- When
- July 7, 5:30 PM EST to 6:30 PM EST
- Where
- Belmont County, 1.48 mi SSW of St Clairsville to 1.23 mi NNE of Warnock
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.060, -80.910
The local emergency manger reported that Reservoir Road was flooded south of St. Clairsville.
Flash Flood, Belmont
- When
- July 7, 5:48 PM EST to 7:00 PM EST
- Where
- Belmont County, 0.53 mi E of Stewartsville to 0.76 mi SSW of Mc Clainville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -80.840
The local emergency manger reported a man stuck in a trailer due to flooding.
Flood, Harrison
- When
- July 7, 5:49 PM EST to 7:00 PM EST
- Where
- Harrison County, 1.26 mi WNW of Smithdale to 1.6 mi ENE of Smithdale
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 40.340, -81.190
Standing water was reported near Tappan Lake along US 250.
Flash Flood, Belmont
- When
- July 7, 6:03 PM EST to 7:30 PM EST
- Where
- Belmont County, 0.53 mi E of Echo to 0.36 mi SSW of Echo
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -80.810
The local emergency manager reported people stuck in a garage surrounded by water on Griffin Street.
Heavy Rain, Belmont
- When
- July 7, 6:15 PM EST
- Where
- Belmont County, Blaine
- Reported by
- Mesonet
- Coordinates
- 40.070, -80.820
A mesonet observation site reported 2.38 inches of rain for the day.
Flash Flood, Belmont
- When
- July 7, 6:17 PM EST to 7:30 PM EST
- Where
- Belmont County, Alledonia to 1.06 mi SSW of Alledonia
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.900, -80.970
The local emergency manager reported flooding near State Route 148 in Alledonia.
Heavy Rain, Monroe
- When
- July 7, 6:57 PM EST
- Where
- Monroe County, 0.53 mi W of Beallsville
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -81.040
A trained spotter reported 3.75 inches of rain for the day.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lakeshore Flood in Ohio, July 7 to 8, 2019$1.1 million · 6 events
- Flash Flooding and Heavy Rain in Pennsylvania, July 7, 2019$112,000 · 27 events
- Hail and Damaging Winds in Mississippi, July 7, 2019$45,000 · 1.25 in hail · 10 events
- Flash Flood and Damaging Winds in North Carolina, July 7, 2019$20,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Montana, July 7, 20191.75 in hail · 14 events
- Hail in Montana, July 7, 20191.25 in hail · 7 events
- Flooding in Ohio, July 7, 20194 events
- Hail and Damaging Winds in Oklahoma, July 7, 20191 in hail · 4 events
- Flash Flooding in Kentucky, July 7, 2019$11,000 · 2 events
- Flash Flooding and Damaging Wind in Virginia, July 7, 2019$1,000 · 50 kt wind · 3 events
- Damaging Winds in Louisiana, July 7 to 8, 201955 kt wind · 2 events
- Hail in Colorado, July 7, 20190.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846116, 846118, 846121, 846136, 846124, 846127, 846129, 846130, 846141, 846132, 846143, 846134, 846144.